Ohio, 2006

Damaging Winds in Ohio, March 31, 2006

March 31, 2006 · NWS ILN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 31, 6:37 PM EST, 59 minutes earlier.

Area forecast discussion, Mar 31, 6:37 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EST FRI MAR 31 2006

.AVIATION /00Z-24Z/...
MVFR ST DECK HOLDING TOUGH ACRS TAF SITES THIS EVNG AHEAD OF COLD
FRONT APPCHG FROM WEST. LINE OF SEVERE TSTMS HAS RAPIDLY DVLPD
ACRS NRN/CNTRL INDIANA OVER LAST TWO HOURS AND IS PROGRESSING
EAST. AT THIS POINT...THINK STORMS WILL WEAKEN SOME BEFORE THEY
REACH WESTERN TAFS (KCVG/KLUK/KDAY) AS CLOUDS HAVE KEPT ATMOSPHERE
FROM DESTABILIZING AS MUCH AS IT HAS FURTHER WEST. THE LOSS OF
DAYTIME HEATING WOULD ALSO SUGGEST A WEAKENING TREND TO STORMS.
BRING FOUR HOUR TEMPO FOR TSTM LINE INTO KDAY AT 02Z AND TO
KCVG/KLUK AT 03Z. INSTABILITY EVEN LESS FURTHER EAST ACRS CNTRL
OH...AND WILL CONTINUE WITH JUST A MENTION OF -SHRA FOR KCMH AND
KLCK AS CORE OF THE LINE WILL NOT BE REACHING THIS AREA UNTIL
LATE EVNG AT THE EARLIEST.

COLD FRONT WILL BE EAST OF ALL TAFS BY 09Z. MAY BE A BRIEF RISE IN
CIGS BEFORE COLD POOL SC DECK DROPS INTO FCST AREA. MODEL
SOUNDINGS AND CURRENT OBS OVER UPR MISSISSIPPI VLY SUGGESTING MVFR
CIGS FOR GOOD PART OF THE DAY SAT. CIGS SHOULD BEGIN TO BREAK UP
BY LATE AFTN AS SFC HI PRES AND UPR RIDGE BUILD INTO REGION FROM
WEST. WIND GUSTS OVER 30 MPH ARE EXPECTED THIS EVNG AHEAD OF COLD
FRONT. WINDS WILL VEER TO W/NW DURING DAY SAT...WEAKENING TO 10-
15KTS AS BNDRY LYR FLO AND SFC PRES GRADIENT DECREASE.

RYAN

&&

.PREV DISCUSSION...
 /ISSUED 341 PM EST FRI MAR 31 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
H5 AND SFC LOW WILL SWING ACROSS THE GREAT LAKES TONIGHT. CLDFNT
ACROSS IL WILL MOVE ACROSS THE FA BETWEEN 06Z-09Z. ATMOSPHERE
ACROSS INDIANA AND INTO MY FA WILL GRADUALLY DESTABILIZE WITH SOME
LATE AFTERNOON SUN. EXPECT LINE OF SHOWERS AND THUNDERSTORMS TO
DEVELOP AHEAD OF FNT. SVR WX PARAMETERS STILL SUGGEST THAT A FEW
TSRA COULD DEVELOP...SO WILL CONTINUE WITH SEVERE WORDING TONIGHT.

NW FLOW BEHIND THE FRONT ON SATURDAY WILL BRING COOLER
TEMPERATURES TO THE FA. WRAP AROUND CLOUDS WILL AFFECT NORTHERN
PORTIONS OF THE FA FOR MUCH OF THE DAY. HIGH PRESSURE RIDGE THEN
BUILDS IN FOR SATURDAY NIGHT.

NEXT SYSTEM KICKS OUT OF THE PLAINS ON SUNDAY. GFS IS A LITTLE
QUICKER WITH THE QPF SUNDAY AFTN. FOLLOWED THE SLOWER/DRIER NAM.
WENT AHEAD AND INCREASED POPS TO LIKELY SUNDAY NIGHT.

WENT WITH MAV TEMPS TONIGHT. ONCE AGAIN MAV AND MET DIVERGE FOR
HIGHS TOMORROW. MAV IS SUPPORTED BY THE FWC AND BY TEMPERATURES
THICKNESS TECHNIQUE. LOOKS LIKE THE MAV MIGHT BE A LITTLE WARM
SATURDAY NIGHT. KNOCKED A DEGREE OR SO OFF. WENT WITH THE WARMER
MAV AGAIN ON SUNDAY.

SITES

LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER TROUGH WILL CROSS THE REGION ON MONDAY. AREA WILL BE UNDER
NORTHWEST FLOW ALOFT TUESDAY AND WEDNESDAY BETWEEN TROUGH AND RIDGE.
RIDGE AXIS WILL MOVE THROUGH ON THURSDAY...WITH MOIST SOUTHWEST FLOW
AHEAD OF NEXT TROUGH ON FRIDAY.

GREAT LAKES LOW PRESSURE WILL DRAG A COLD FRONT THROUGH THE OHIO
VALLEY ON MONDAY BRINGING THE LIKELIHOOD FOR THUNDERSTORMS. HIGH
PRESSURE AND DRY AIR WILL BUILD IN ON TUESDAY. AFTER THE HIGH MOVES
EAST ON WEDNESDAY...ISENTROPIC LIFT AHEAD OF THE NEXT LOW WILL BRING
THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. ANOTHER COLD
FRONT WILL PROVIDE THE CHANCE FOR THUNDERSTORMS AGAIN NEXT FRIDAY.

WENT WITH SLIGHTLY COOLER TEMPERATURES EARLY IN THE LONG TERM WITH
GFS SHOWING STRONGER COLD ADVECTION THAN PREVIOUS RUNS. RETURN TO
ABOVE NORMAL READINGS WILL OCCUR WITH THE ARRIVAL OF THE UPPER RIDGE
ON THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 31, 10:34 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 AM EST FRI MAR 31 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1034 AM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL PASS THROUGH THE OHIO VALLEY AND LOWER GREAT
LAKES REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ADVANCE OF THE FRONT ACROSS PORTIONS OF INDIANA DURING THE
AFTERNOON. THESE STORMS ARE EXPECTED TO PUSH INTO WESTERN OHIO
THIS EVENING AND THROUGH CENTRAL OHIO BY MIDNIGHT. AS THE STORMS
PUSH EAST A GENERAL WEAKENING TREND IS ANTICIPATED AS INSTABILITY
DIMINISHES. HOWEVER...SOME OF THE THUNDERSTORMS COULD REACH SEVERE
LIMITS PRODUCING DAMAGING WINDS AND LARGE HAIL BEFORE WEAKENING.
THEREFORE..THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE
AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MOST FAVORABLE
TIME FOR SEVERE WEATHER APPEARS TO BE BETWEEN 8 PM AND 11 PM IN
EASTERN INDIANA AND WESTERN OHIO AND BETWEEN 9 PM AND MIDNIGHT IN
CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

RANDALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
March 31, 7:36 PM EST to 7:39 PM EST
Where
Mercer County, Rockford
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.683, -84.633

A semi truck was blown over along US Route 33 near Rockford.

Thunderstorm Wind, Clermont

When
March 31, 11:15 PM EST to 11:18 PM EST
Where
Clermont County, 3 mi S of Felicity
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
38.783, -84.100

Part of a roof was peeled off a house. Power lines were also downed in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498232, 5498233.